Page 1 Next

Displaying 1 – 20 of 834

Showing per page

A class of stationary stochastic processes

Victor D. Didenko, Natalia A. Rozhenko (2014)

Studia Mathematica

Regular stationary stochastic vector processes whose spectral densities are the boundary values of matrix functions with bounded Nevanlinna characteristic are considered. A criterion for the representability of such processes as output data of linear time invariant dynamical systems is established.

A collector for information without probability in a fuzzy setting

Doretta Vivona, Maria Divari (2005)

Kybernetika

In the fuzzy setting, we define a collector of fuzzy information without probability, which allows us to consider the reliability of the observers. This problem is transformed in a system of functional equations. We give the general solution of that system for collectors which are compatible with composition law of the kind “inf”.

A consumption-investment problem modelled as a discounted Markov decision process

Hugo Cruz-Suárez, Raúl Montes-de-Oca, Gabriel Zacarías (2011)

Kybernetika

In this paper a problem of consumption and investment is presented as a model of a discounted Markov decision process with discrete-time. In this problem, it is assumed that the wealth is affected by a production function. This assumption gives the investor a chance to increase his wealth before the investment. For the solution of the problem there is established a suitable version of the Euler Equation (EE) which characterizes its optimal policy completely, that is, there are provided conditions...

A double window state observer for detection and isolation of abrupt changes in parameters

Jędrzej Byrski, Witold Byrski (2016)

International Journal of Applied Mathematics and Computer Science

The paper presents a new method for diagnosis of a process fault which takes the form of an abrupt change in some real parameter of a time-continuous linear system. The abrupt fault in the process real parameter is reflected in step changes in many parameters of the input/output model as well as in step changes in canonical state variables of the system. Detection of these state changes will enable localization of the faulty parameter in the system. For detecting state changes, a special type of...

A fast algorithm for the two dimensional HJB equation of stochastic control

J. Frédéric Bonnans, Élisabeth Ottenwaelter, Housnaa Zidani (2004)

ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique

This paper analyses the implementation of the generalized finite differences method for the HJB equation of stochastic control, introduced by two of the authors in [Bonnans and Zidani, SIAM J. Numer. Anal. 41 (2003) 1008–1021]. The computation of coefficients needs to solve at each point of the grid (and for each control) a linear programming problem. We show here that, for two dimensional problems, this linear programming problem can be solved in O ( p m a x ) operations, where p m a x is the size of the stencil....

A fast algorithm for the two dimensional HJB equation of stochastic control

J. Frédéric Bonnans, Élisabeth Ottenwaelter, Housnaa Zidani (2010)

ESAIM: Mathematical Modelling and Numerical Analysis

This paper analyses the implementation of the generalized finite differences method for the HJB equation of stochastic control, introduced by two of the authors in [Bonnans and Zidani, SIAM J. Numer. Anal.41 (2003) 1008–1021]. The computation of coefficients needs to solve at each point of the grid (and for each control) a linear programming problem. We show here that, for two dimensional problems, this linear programming problem can be solved in O(pmax) operations, where pmax is the size of...

A finite-buffer queue with a single vacation policy: an analytical study with evolutionary positioning

Marcin Woźniak, Wojciech M. Kempa, Marcin Gabryel, Robert K. Nowicki (2014)

International Journal of Applied Mathematics and Computer Science

In this paper, application of an evolutionary strategy to positioning a GI/M/1/N-type finite-buffer queueing system with exhaustive service and a single vacation policy is presented. The examined object is modeled by a conditional joint transform of the first busy period, the first idle time and the number of packets completely served during the first busy period. A mathematical model is defined recursively by means of input distributions. In the paper, an analytical study and numerical experiments...

A fuzzy approach to option pricing in a Levy process setting

Piotr Nowak, Maciej Romaniuk (2013)

International Journal of Applied Mathematics and Computer Science

In this paper the problem of European option valuation in a Levy process setting is analysed. In our model the underlying asset follows a geometric Levy process. The jump part of the log-price process, which is a linear combination of Poisson processes, describes upward and downward jumps in price. The proposed pricing method is based on stochastic analysis and the theory of fuzzy sets. We assume that some parameters of the financial instrument cannot be precisely described and therefore they are...

A Galerkin strategy with Proper Orthogonal Decomposition for parameter-dependent problems – Analysis, assessments and applications to parameter estimation

D. Chapelle, A. Gariah, P. Moireau, J. Sainte-Marie (2013)

ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique

We address the issue of parameter variations in POD approximations of time-dependent problems, without any specific restriction on the form of parameter dependence. Considering a parabolic model problem, we propose a POD construction strategy allowing us to obtain some a priori error estimates controlled by the POD remainder – in the construction procedure – and some parameter-wise interpolation errors for the model solutions. We provide a thorough numerical assessment of this strategy with the...

Currently displaying 1 – 20 of 834

Page 1 Next